Evidence map›Paper›PMID 33489705›Full record

ArticleInternational cancer conference journal2021

Osimertinib-induced cardiac failure with QT prolongation and torsade de pointes in a patient with advanced pulmonary adenocarcinoma.

Saori Ikebe, Ryohei Amiya, Seigo Minami, Shoichi Ihara, Yoshiharu Higuchi, Kiyoshi Komuta

Open access · greenAbstract read
In one paragraph

Article in International cancer conference journal, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 21 papers.

0numbers the graph read from it
0cells of the map it votes in
21citing papers in PubMed
7.7field-weighted citation impact, top 2% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

21 citing papers in PubMed, 29 citations in OpenAlex.

  1. Review
  2. Review
  3. Multiple cardiotoxicities during osimertinib therapy.Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners · 2026
    Article
  4. Article
  5. Article
  6. Article
  7. Review
  8. Article
  9. Article
  10. Article
  11. Review
  12. Osimertinib induced adverse cardiac events: a case report.Journal of geriatric cardiology : JGC · 2023
    Article
  13. Investigating the efficacy of osimertinib and crizotinib in phase 3 clinical trials on anti-cancer treatment-induced cardiotoxicity: are real-world studies the way forward?Journal of oncology pharmacy practice : official publication of the International Society of Oncology Pharmacy Practitioners · 2023
    Article
  14. Article
  15. Article
  16. Review
  17. Article
  18. Article
  19. Article
  20. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Saori Ikebe *Department of Respiratory Medicine, Osaka Police Hospital, 10-31 Kitayama-cho, Tennoji-ku, Osaka, 543-0035 Japan.
Ryohei Amiya *Department of Cardiology, Osaka Police Hospital, 10-31 Kitayama-cho, Tennoji-ku, Osaka, 543-0035 Japan.
Seigo MinamiDepartment of Respiratory Medicine, Osaka Police Hospital, 10-31 Kitayama-cho, Tennoji-ku, Osaka, 543-0035 Japan.ORCID 0000-0003-3062-962X
Shoichi IharaDepartment of Respiratory Medicine, Osaka Police Hospital, 10-31 Kitayama-cho, Tennoji-ku, Osaka, 543-0035 Japan.
Yoshiharu HiguchiDepartment of Cardiology, Osaka Police Hospital, 10-31 Kitayama-cho, Tennoji-ku, Osaka, 543-0035 Japan.
Kiyoshi KomutaDepartment of Respiratory Medicine, Osaka Police Hospital, 10-31 Kitayama-cho, Tennoji-ku, Osaka, 543-0035 Japan.
Osaka Police Hospital · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Osimertinib-induced cardiotoxicity is a well-known but rare disorder. An 84-year-old woman was diagnosed with recurrence of lung adenocarcinoma showing an epidermal growth factor receptor mutation of exon 19 deletion, which was initially treated by curative-intent thoracic radiotherapy 4 years prior. She started taking osimertinib (80 mg/day). She had no history of heart disease and showed no signs of cardiac problems. However, 2 months later she presented with symptoms of cardiac failure and QT prolongation on electrocardiogram. Cardiac enzyme levels were not elevated and coronary computed tomography angiography showed no significant stenosis. On admission, sudden-onset torsade de pointes required electrocardioversion. Thus, drug-induced cardiac failure was strongly suspected and we stopped osimertinib therapy. Cardiac function and the electrocardiogram abnormality improved. To our knowledge, this is the third case of coincidence of cardiac failure and QT prolongation and the second case of sudden-onset torsade de pointes associated with osimertinib treatment. In our case, osimertinib-induced cardiac failure with QT prolongation was recovered by stopping the drug treatment. The potential for cardiotoxicity should be considered with osimertinib treatment.

Indexed as

Cardiac failureEpidermal growth factor receptor (EGFR)OsimertinibQT prolongationTorsade de pointes

Identifiers

PMID33489705
PMCPMC7797397
OpenAlexW3112725641

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.